MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Catalog Number D0146
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 02/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being submitted as a part of a retrospective review and remediation effort based on enhancements made to the company's complaint handling processes.This event is being filed in accordance with a capa which has been opened to manage the actions related to remediation of complaint files and any required mdr reporting.The device user utilized a blunt needle to softly break the plastic film that was occluding the first location.The device user was able to manipulate the infusion tubing to break the tubing apart in the location of the second occlusion also.These interventions allowed the heparin infusion to be primed, but message code 270 remained.A clinical specialist advised the device user to complete a rapid stop/start of perfusion.The device user completed this action and message code 270 did not display afterwards.The device user was asked to return the infusion tubing so that it can be evaluated.
 
Event or Problem Description
The device user reported that message code 270 (occluded tubing) displayed on the device screen.The device user was able to determine that a syringe infusion line for heparin was being occluded by a plastic film in two locations.The first location was where the tip of the syringe is screwed into the luer lock.There was plastic film that was occluding the syringe line from being primed.The second location was further up the infusion line where the infusion tubing was stuck together.It was decided to discard the donor liver due to lack of viability.The device user believes that the occulded tubing contributed to the liver not being viable for transplantation.

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4 GA
UK  OX4 4GA
MDR Report Key19315704
Report Number3022300078-2024-00006
Device Sequence Number3088466
Product Code QQK
UDI-Device Identifier05060462240029
UDI-Public5060462240029
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/14/2024
Report Date (Section F) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2024
Device Catalogue NumberD0146
Device Lot Number11149211
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/04/2024
Device Age7 MO
Event Location Hospital
Date Report to Manufacturer02/04/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA04/01/2024